Curofy
Dr. Shreeram Herlekar (Family Medicine) needs a second opinion on this medical case.
11.09.201 A case of repeated hypoglycaemic episodes in a case of liver damage. Hypoglycaemia is the cause or effect of liver damage? This case is about T2DM of about one year duration in 82 years old man. He is normotensive. His sugar was moderately high. Initially he was on 1000 mg of Metformin. Considering his high sugar it was increased to 1500 mg and 2 mg of Glimiperide was added. About a week ago he developed jaundice. Liver enzymes and other biochemical values were very high. Serological test for HBsAG was positive. Lab report is enclosed herewith. He was brought to me for second opinion about 5 days back. In view of his age and liver damage Metformin was withdrawn and Glimeperide was reduced to 0.5 mg a day (1/4th of the previous dose). In addition he was put on B-complex, dietary advice was also given. He was advised to come for follow up after a week. Today morning his son calls me on phone at about 7.30 to inform me that his father has become suddenly semi-conscious and they don't know what to do. Patient was sweating a lot too. Hypoglycaemia was suspected, therefore the son was asked to forcefully give his father about 3-4 spoonful of sugar and report the developments after about 15 minutes. Accordingly he called me to say that his father has started blinking and recovering. I too was happy. But this didn't last long, he had one more such episode after about an hour, one more round of sugar, made him recover. He was advised to visit me for a thorough checkup. He looked like any other normal person waiting for his turn in the clinic. He had his breakfast about an hour ago, his capillary blood sugar was astonishingly as low as 32 mg/dl. Doubting about a possible defect in my Glucometer itself I checked my own blood sugar for verification. It was as it should be, meaning thereby that the device was normal. He was given sumptuous sugar and a repeat test was done after 20 minutes. He was advised to stop Glimmiperide till further instructions. The value was a mere 80 mg/dl. At night after his dinner his sugar was again checked, it was again a mere 74 mg/dl. In view of repeated episodes he was hospitalised. Points to ponder: Evidently it was a case of hypoglycaemia on all the four occasions. But why should he go into hypoglycaemia inspite of Metformin withdrawal and reducing Glimiperide to 0.5 from 2.0 mg OD. The case will be further discussed after 2-3 days. If you have anything to add or ask, kindly do so, I will try to answer. There will be someone who can highlight on this case, if I fail to comply.
See this content immediately after install